Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 248, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 26, 2017, 8:23 PM EDT for Jefferson County, Florida; Brooks County, Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 8:23 PM EDT (00:23 UTC)
- Expired
- Jul 26, 2017, 8:58 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Brooks County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 67 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WUUS52 KTAE 270023
SVRTAE
FLC065-GAC027-275-270115-
/O.NEW.KTAE.SV.W.0248.170727T0023Z-170727T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
823 PM EDT WED JUL 26 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in Big Bend of Florida...
Southeastern Thomas County in south central Georgia...
Southwestern Brooks County in south central Georgia...
* Until 915 PM EDT
* At 822 PM EDT, a severe thunderstorm was located near Quitman,
moving southwest at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quitman, Pidcock, Alma, Dixie, Dills, Grooverville, Brooks Co A/p,
Everett and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8371
3061 8392 3088 8368 3084 8357
TIME...MOT...LOC 0022Z 023DEG 16KT 3077 8368
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
486
WWUS52 KTAE 270058
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
858 PM EDT WED JUL 26 2017
FLC065-GAC027-275-270108-
/O.CAN.KTAE.SV.W.0248.000000T0000Z-170727T0115Z/
Jefferson FL-Thomas GA-Brooks GA-
858 PM EDT WED JUL 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON...
SOUTHEASTERN THOMAS AND SOUTHWESTERN BROOKS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3055 8364 3055 8367 3054 8367 3054 8371
3061 8392 3088 8368 3084 8357
TIME...MOT...LOC 0056Z 023DEG 16KT 3062 8375
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 7:15 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 26, 7:15 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 715 PM EDT Wed Jul 26 2017 .AVIATION [Through 00Z Friday]... Scattered showers and storms will continue to drop southwest into the region this evening. These storms would primarily impact VLD and ECP, but possibly TLH as well. Overnight, expect LIFR restrictions at TLH, ABY, and VLD, with less confidence at ECP and DHN. Expect storms to be concentrated in the late afternoon once again tomorrow. && .PREV DISCUSSION [301 PM EDT]... .NEAR TERM [Through Tonight]... An upper level shortwave near the Georgia coast will persist through the near term. An MCV rotating over southeast Georgia this afternoon will help to generate scattered to numerous showers and thunderstorms particularly in a stretch from TLH to VLD (higher chances near VLD). Convection will be on a diminishing trend after 00z with the better chances (30-40%) remaining across the eastern portion of the CWA. For the second half of tonight, PoPs will decrease to about 20 percent with the focus still across the eastern portion of the CWA, but with the addition of the coastal areas. Lows overnight will only drop into the mid 70s inland to upper 70s along the coast. .SHORT TERM [Thursday Through Friday Night]... The weak upper low over the southeast will continue to influence rain chances for Thursday. PoPs will be in the 30-50% range with the highest in south Georgia and the Big Bend. By Friday upper level flow becomes more zonal ahead of the approaching trough. Friday PoPs will be slightly lower 20-40%. Highs will be in the lower 90s with warmer temps to the west where rain chances are lower. .LONG TERM [Saturday Through Wednesday]... The trough over the eastern US will shift east through the period. It will bring a weak front that will increase shower and thunderstorm chances for the weekend. Drier air will arrive by late Sunday before rain chances increase again mid week. PoPs will generally be 30-60% with the highest chances in the Big Bend. Highs will be in the upper 80s with lows in the low 70s. .MARINE... Winds will be westerly 5 to 10 knots through Thursday then will increase to 15 knots through the weekend. Seas will be 3 feet or less. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... All area rivers are below flood stage. A few heavy showers and thunderstorms could lead to brief localized flooding. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 75 93 76 / 30 40 20 40 10 Panama City 77 90 78 90 80 / 20 30 20 20 10 Dothan 74 93 74 94 75 / 20 30 10 20 20 Albany 74 90 74 94 76 / 20 30 10 20 20 Valdosta 73 89 74 92 74 / 40 50 30 30 10 Cross City 74 90 74 90 76 / 30 30 30 30 10 Apalachicola 76 89 77 90 79 / 20 30 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Weston LONG TERM...Weston AVIATION...Harrigan MARINE...Weston FIRE WEATHER...Harrigan HYDROLOGY...Weston
In the hours before
Special weather statement, Jul 26, 5:56 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
456 PM CDT WED JUL 26 2017
FLZ010-011-262245-
Jackson FL-Washington FL-
456 PM CDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON AND
NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT...
At 456 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles southeast of Graceville, moving southwest
at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chipley, Graceville, Cottondale, Alford, Campbellton, Richter
Crossroads, Jacob City, Steele City, Cottondale Airport, Jacobs,
Bahoma, Ellaville and Sills.
LAT...LON 3100 8544 3100 8535 3096 8522 3069 8539
3081 8560 3083 8560
TIME...MOT...LOC 2156Z 038DEG 11KT 3090 8536
11-MOORESpecial weather statement, Jul 26, 6:22 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
522 PM CDT WED JUL 26 2017
ALZ065-262300-
Coffee AL-
522 PM CDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
600 PM CDT...
At 521 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Glenwood, or near Goshen, moving southwest
at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Elba, Lee, Pine Level, Chestnut Grove, Curtis, Danleys Crossroads,
Lowry Mill, Wilkinstown, Zoar, Newby, Wise Mill, Bluff Spring and
Jack.
LAT...LON 3153 8619 3153 8616 3154 8614 3162 8615
3162 8588 3135 8619
TIME...MOT...LOC 2221Z 038DEG 10KT 3166 8612
11-MOORESpecial weather statement, Jul 26, 6:39 PM EDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Tallahassee FL 539 PM CDT WED JUL 26 2017 ALZ068-FLZ009-262330- Geneva AL-Holmes FL- 539 PM CDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND NORTH CENTRAL HOLMES COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm over Hartford, or 10 miles south of Daleville, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hartford, Slocomb, Esto, Noma, Black, Kellys Crossroads, High Bluff, Highfalls, Dundee, Bald Hill, Hendrix Crossroad, Smith Crossroads, Thurston and Bailey Crossroad. LAT...LON 3120 8577 3119 8558 3098 8562 3098 8584 TIME...MOT...LOC 2238Z 012DEG 13KT 3113 8570 11-MOORE
Special weather statement, Jul 26, 7:39 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
739 PM EDT WED JUL 26 2017
FLZ018-019-028-118-270030-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
739 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...NORTHWESTERN
TAYLOR AND SOUTHWESTERN MADISON COUNTIES UNTIL 830 PM EDT...
At 739 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 16 miles south of Monticello, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Perry, Goose Pasture, Hells Half Acre, Iddo, Ebb, Secotan, Boyd,
Lamont, Capps, Eridu, Nash, Cabbage Grove, Lake Bird, Sirmans and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 8360 3015 8390 3018 8395 3016 8396
3017 8400 3048 8391 3040 8359
TIME...MOT...LOC 2339Z 002DEG 11KT 3032 8378
11-MOORESpecial weather statement, Jul 26, 7:41 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM CDT WED JUL 26 2017
FLZ007>009-108-270030-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
641 PM CDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON AND SOUTHWESTERN
HOLMES COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm over De Funiak Springs, moving southwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Freeport, Oakwood
Hills, Alpine Heights, De Funiak Spring Airport, Rock Hill, Glendale,
Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, Piney Grove
and Argyle.
LAT...LON 3065 8639 3088 8613 3079 8598 3049 8614
3062 8639
TIME...MOT...LOC 2341Z 033DEG 7KT 3072 8616
11-MOORESpecial weather statement, Jul 26, 8:18 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
818 PM EDT WED JUL 26 2017
FLZ017-018-027-118-270100-
Coastal Jefferson FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
818 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 900 PM
EDT...
At 818 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 14 miles east of Woodville, moving southwest at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Cody, Hells Half Acre, Fanlew, Wacissa, Wacissa Springs,
Natural Bridge, Thomas City and Waukeenah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8408 3019 8408 3019 8413 3024 8420
3044 8400 3037 8388 3011 8399
TIME...MOT...LOC 0018Z 033DEG 10KT 3034 8398
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | TAE | Jefferson | 42 min |
| Jul 26, 8:37 PM EDT | Special Weather Statement | TAE | Walton | 38 min |
| Jul 26, 10:07 PM EDT | Special Marine Warning | TAE | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.